Results 1 to 5 of 5

Thread: Aches

Hybrid View

  1. #1
    Join Date
    May 2010
    Location
    Marietta, Ga
    Posts
    15
    Thanks
    3
    Thanked 0 Times in 0 Posts

    Default Aches

    Well, I have been on the Prednisone now for about 10 days, and slowly coming off of it. I can tell that the dosage is getting lower. The less that I take the more pain I am in. Does anyone else notice this as well? I still have about 4 more days on 20mg. I have been on 60 and then 40mg. I thought that it would work at least until I was completely off the medicine. Blah.

  2. #2
    Join Date
    Apr 2006
    Location
    San Francisco
    Posts
    72
    Thanks
    25
    Thanked 6 Times in 3 Posts

    Default

    Hi Sarah, Do you know why they are tapering you so quickly if you're still having pain? I could be wrong since this was like 5 years ago but I think I was on 40mgs for at least 2 weeks if not a month and then tapered down SLOWLY (like to 35mgs for a couple weeks and then 30mgs for a couple more...). Is it because you are on other medications and they think those should be starting to work better now? After my last flare they put me on a high initial dose of prednisone to give my CellCept time to kick in and then they tapered the prednisone very quickly (but I didn't have much joint pain during that flair, only kidney issues). Either way, if you are having a lot of joint pain I would check with your doctor and see if you can ease the tapering schedule you are on since maybe it's going too quickly for you. I did not have any significant increase in aches/pains as I tapered off prednisone during my initial time of being on prednisone...Hope that helps and that you feel better soon...

  3. #3
    Join Date
    May 2010
    Location
    Marietta, Ga
    Posts
    15
    Thanks
    3
    Thanked 0 Times in 0 Posts

    Default

    The doctor that put me on the prednisone was my PCP and she did that while I am waiting to go to the Rhuematologist. (I go tomorrow.) I have been on the 20mg for a few days. I think tomorrow or Friday is the last dose. My PCP said that if the prednisone helped, then it was probably rhuematological. It did help on the higher dosage. I havent been diagnosed as of yet. Hopefully when I go they can tell me something instead of doing more tests. I think that I have had enough of that.

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    What your are experiencing with the tapering is all too common for most of us. Many of us have found that our symptoms re-appear and/or worsen when our Prednisone dosage is lowered. Therefore, many have had to stay on a maintenance dosage of Prednisone for longer periods of time in order to alleviate the symptoms.
    Often, doctors will prescribe an immunosuppressant drug, along with the reduced maintenance dosage of Prednisone, in order that we can keep our dosage at a lower level.
    Make sure to let your doctor know that your symptoms worsened when lowering your Prednisone dosage. I agree that such a result would indicate some type of rheumatic issue going on. Let us know how your appointment goes.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. #5
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,817
    Blog Entries
    12
    Thanks
    381
    Thanked 404 Times in 327 Posts

    Default

    My Rheumy found away to get me off and it seems to be working. i was lucky enough to only have a maximum dosage of 10 MCG, but even trying to come off that has been rough. I got down to 5 and was stuck there. She suggested going down 1 mcg at a time. This week I'm down to 3. it's working. I have pain, but it's managable. I've never been pain free in the past twenty years. I'll learn to get numb again.

    Good Luck,
    Nonna

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •